MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYZER

BIOMERIEUX ITALIA S.P.A. VIDAS® ANALYZER
Model Number 99735
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description: the vidas¿ system is an immunodiagnostic system intended to be used by trained and qualified laboratory professionals, for in vitro diagnostic (ivd) purpose, veterinary and industrial applications.The vidas¿ system is intended to execute an immunoassay protocol and to release results according to the package insert of the vidas¿ assay kits.Issue description: on (b)(6) 2021, a customer from (b)(6) reported qcv failure that lead to (b)(6) results during patient sample testing with vidas (b)(6) and hbs kits.Indeed, two (b)(6) results in (b)(6) and one in (b)(6) were found in the period from (b)(6) 2021 which was the period between the last valid qcv and the first invalid qcv.The number of patients impacted by the discrepant results was not specified.The customer specified that the positive results are never given to the patient without being confirmed by another technique.The customer stated that no other invalid results were obtained or delayed results that would compromise patients.A biomrieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was completed following notification from of a qcv alert on position d1 on the vidas® instrument (serial number : (b)(6)).A field service engineer (fse) was dispatched in order to repair and qualify the instrument on 07-may-2021.Between the customer contact and the fse intervention, the customer did not use the section.Regarding qcv alert, result details: qcv run date: 07-may-2021.Qcv lot number used: 211223-0, expiry date: 12-23-2021.For this qcv lot number, tv1 value must be higher than 5.7 and the r3 value must be higher than 4100.On failed position d1, tv1 value : 1.61.First qcv results are out of the allowed range due to a tv1 failure, all other values are in the allowed range.Last preventive maintenance was performed on : 24-jun-2020 the customer performs qcv weekly.2-problem confirmation.An fse was dispatched in order to repair and qualify the instrument on 07-may-2021.The fse investigated the issue at the customer site.A qcv failure is not an abnormal behavior.It means that the qcv played its role as a functional control.This control is meant to detect residual risks, that are rare and sudden.Those risks are already present and accepted into the system risk analysis.3-detailed results of the investigation.The fse performed several actions: section visual inspection; pump seals replacement after visual inspection; visual inspection (on the tray, on the door, on the shield insulate plate, on the frame bottom ); check door plunger ball.Check stricker plate.Check spring integrity.Check free and smooth vertical movement of spr blocks.Check spr block alignment.Check tower height.Check tray depth.Check pump block (movement, pump sensor¿) after all the previously noted checks, the fse replaced the spr block and the pump assembly.Then fse checked for presence of leaks and performed the system qualification.4-conclusion.Qcv failure root cause was a pump assembly failure.Action to solve the issue : pump replacement and spr block replacement.Following fse intervention, the system was operating per manufacturing specifications.
 
Additional Manufacturer Narrative
Product code ¿dew¿ was assigned to the registration k891385 for the vidas® analyzer.This submission is to correct the product code ¿dew' and update to the appropriate code 'jje' per fda request.

Brand Name
VIDAS® ANALYZER
Common Device Name
VIDAS® ANALYZER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key11930124
Report Number9615037-2021-00005
Device Sequence Number3363035
Product Code JJE
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer06/03/2021
01/25/2022
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/02/2021
02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown